ISSN 2394-5125
 

Review Article 


ADVERSE DRUG REACTION OF LITHIUM CARBONATE-A REVIEW

BHAUSAHEB B. JANKAR, DEVESH D. GOSAVI.

Abstract
This study aims to review Lithium-associated ADRs during the treatment and its management. Databases of "Medline", "Google Scholar" and
"PubMed" were searched with keywords for studies on ADRs of Lithium. All studies involving safety, monitoring and management of adverse drug
reactions of Lithium were included. Most of the studies have reported that up to 50 to 80% of patients develop ADRs on Lithium. Common initial
ADRs that develops within 1 w to 6 w are polydipsia and polyuria taken together (50 to 70%) followed by tremors (30 to 60%). GI symptoms
(upset, abdominal pain and diarrhoea) up to 30% are other commoner ADRs of Lithium therapy and they mostly disappear later. Weight gain (20 to
50%), Hypothyroidism (14-34%) and Nephrotic diabetes insipidus develop during the long term Lithium therapy. Most of the ADRs are produced
even at therapeutic range (0.6–1.2 mEq/l). As serum level increase, i.e. above 1.5 mEq/l, other serious ADRs like muscle fasciculation’s, worsening
of tremor, dysarthria, ataxia, EPS, hallucination, and visual disturbances, seizures, coma, and death may be expected. Management of ADRs includes
TDM, Dose reduction of Lithium, drugs like diuretics, beta blockers, SR preparations and sometimes withdrawal of the drug. We are concluded that
Lithium can cause many ADRs depending upon dose and duration of therapy, hence, the Therapeutic Drug Monitoring of Lithium is necessary.

Key words: Lithium, ADR, Bipolar disorder, TDM


 
ARTICLE TOOLS
Abstract
PDF Fulltext
How to cite this articleHow to cite this article
Citation Tools
Related Records
 Articles by BHAUSAHEB B. JANKAR
Articles by DEVESH D. GOSAVI
on Google
on Google Scholar


How to Cite this Article
Pubmed Style

BHAUSAHEB B. JANKAR, DEVESH D. GOSAVI. ADVERSE DRUG REACTION OF LITHIUM CARBONATE-A REVIEW. JCR. 2017; 4(1): 1-6. doi:10.22159/jcr.2017v4i1.14555


Web Style

BHAUSAHEB B. JANKAR, DEVESH D. GOSAVI. ADVERSE DRUG REACTION OF LITHIUM CARBONATE-A REVIEW. http://www.jcreview.com/?mno=302644750 [Access: April 16, 2021]. doi:10.22159/jcr.2017v4i1.14555


AMA (American Medical Association) Style

BHAUSAHEB B. JANKAR, DEVESH D. GOSAVI. ADVERSE DRUG REACTION OF LITHIUM CARBONATE-A REVIEW. JCR. 2017; 4(1): 1-6. doi:10.22159/jcr.2017v4i1.14555



Vancouver/ICMJE Style

BHAUSAHEB B. JANKAR, DEVESH D. GOSAVI. ADVERSE DRUG REACTION OF LITHIUM CARBONATE-A REVIEW. JCR. (2017), [cited April 16, 2021]; 4(1): 1-6. doi:10.22159/jcr.2017v4i1.14555



Harvard Style

BHAUSAHEB B. JANKAR, DEVESH D. GOSAVI (2017) ADVERSE DRUG REACTION OF LITHIUM CARBONATE-A REVIEW. JCR, 4 (1), 1-6. doi:10.22159/jcr.2017v4i1.14555



Turabian Style

BHAUSAHEB B. JANKAR, DEVESH D. GOSAVI. 2017. ADVERSE DRUG REACTION OF LITHIUM CARBONATE-A REVIEW. Journal of Critical Reviews, 4 (1), 1-6. doi:10.22159/jcr.2017v4i1.14555



Chicago Style

BHAUSAHEB B. JANKAR, DEVESH D. GOSAVI. "ADVERSE DRUG REACTION OF LITHIUM CARBONATE-A REVIEW." Journal of Critical Reviews 4 (2017), 1-6. doi:10.22159/jcr.2017v4i1.14555



MLA (The Modern Language Association) Style

BHAUSAHEB B. JANKAR, DEVESH D. GOSAVI. "ADVERSE DRUG REACTION OF LITHIUM CARBONATE-A REVIEW." Journal of Critical Reviews 4.1 (2017), 1-6. Print. doi:10.22159/jcr.2017v4i1.14555



APA (American Psychological Association) Style

BHAUSAHEB B. JANKAR, DEVESH D. GOSAVI (2017) ADVERSE DRUG REACTION OF LITHIUM CARBONATE-A REVIEW. Journal of Critical Reviews, 4 (1), 1-6. doi:10.22159/jcr.2017v4i1.14555